Florida, 2011Heavy Rain in Florida, December 10, 2011
December 10, 2011 · NWS MLB · 2 events in 2 counties and zones
Low to mid level moisture surged into the Treasure Coast ahead of a diffuse, east-to-west, frontal boundary which remained nearly stationary across the southern peninsula. Rainfall totals from early morning through evening totaled 4 to 8 inches in areas where heavier showers persisted across Indian River, St.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Low to mid level moisture surged into the Treasure Coast ahead of a diffuse, east-to-west, frontal boundary which remained nearly stationary across the southern peninsula.
Rainfall totals from early morning through evening totaled 4 to 8 inches in areas where heavier showers persisted across Indian River, St. Lucie and Martin Counties. Urban, low-land, and small stream flooding occurred, forcing some temporary road closures.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before the first event at Dec 10, 4:15 AM EST, 3 hours 45 minutes earlier.
Area forecast discussion, Dec 10, 4:15 AM EST, 3 hours 45 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MELBOURNE FL
415 AM EST SAT DEC 10 2011
.DISCUSSION...
...CONSIDERABLE CLOUDS AGAIN TODAY WITH GOOD CHANCE OF SHOWERS
ESPECIALLY ORLANDO-CAPE SOUTHWARD TO OKEECHOBEE/TREASURE COAST...
TODAY...STRONG HIGH PRESSURE WILL BUILD SLOWLY EAST OUT OF THE MID
SECTION OF THE COUNTRY AND CAUSE LOCAL PRESSURE GRADIENT TO
TIGHTEN. A NORTH/NORTHEAST LOW LEVEL WIND SURGE WILL DEVELOP BY
LATE IN THE DAY ACROSS ABOUT THE NORTH HALF OF THE AREA.
MEANWHILE...OLD FRONT WHICH HAS BEEN LIFTING SLOWLY BACK TO THE
NORTH...WILL INCREASE MOISTURE.
THERE IS A CHANCE FOR SOME MODERATE TO LOCALLY HEAVY RAIN. THINK
THE BEST ESTIMATE IS ALONG THE CENTRAL COAST WHERE ZONE OF
CONVERGENCE SETS UP. THIS IS SUGGESTED MORE SO BY THE NAM AND WILL
GO SLIGHTLY ABOVE THE GFS MOS VALUES THERE (50 PERCENT). ELSEWHERE
HAVE GONE CLOSE TO MOS POPS WHICH ARE 30-40 PERCENT.
IT WILL BE MOSTLY CLOUDY AGAIN. AREAS OF RAIN WILL KEEP SOME SPOTS
IN THE 60S POSSIBLY INTO THE AFTERNOON BUT EVENTUALLY IT RISE
ABOVE 70 DEGREES EVERYWHERE...WITH SOME UPPER 70S OCCURRING WHERE
A PERIOD OF SUNSHINE OCCURS.
TONIGHT...RATHER STRONG SURFACE HIGH PRESSURE CENTER WILL MOVE
TOWARDS THE MIDDLE ATLANTIC COAST. BREEZY LOW LEVEL NORTHEAST TO
EAST FLOW OVER THE OCEAN...ALONG WITH ABOVE NORMAL MOISTURE VALUES
SHOULD GENERATE SCATTERED SHOWERS. CURIOUSLY...THE GFS MOS POPS
DROP OFF TO 15 PERCENT OR LESS...WHICH IS IN DISAGREEMENT WITH ITS
QPF ALONG THE COAST. THEREFORE...HAVE GONE ABOUT 20 PERCENT ABOVE
THE MOS VALUES THERE (30 PERCENT). LOW LEVEL FLOW LOOKS STRONG
ENOUGH TO PUSH A FEW SHOWERS WELL INLAND SO HAVE TAPERED POPS TO
AROUND 15 PERCENT ACROSS THE FAR INTERIOR.
SUN-MON...
MID/UPR LVL NWRLY FLOW OVER THE CENTRAL AND HIGH PLAINS WILL PUSH AN
H100-H85 RIDGE AXIS FROM THE GREAT LAKES/RIO GRANDE VALLEY INTO THE
MID ATLC/TN RIVER VALLEY BY DAYBREAK SUN. ANTICYCLONIC FLOW AROUND
THE BASE OF THE RIDGE WILL ALLOW THE E/NE FLOW ACRS THE FL PENINSULA
TO DEEPEN...RESULTING IN A STRONG MARITIME INFLUENCE TO THE LCL
AIRMASS TO START THE WEEK. N/NWRLY FLOW OVER THE MID/DEEP SOUTH WILL
PUSH A WEAK COLD FRONT INTO THE FL PANHANDLE...BUT THIS WILL STALL
WELL N OF THE CWA EARLY SUN AS THE RIDGE STALLS OVER THE MID
ATLC/NEW ENGLAND REGION.
THE ERLY WINDS WILL TAP THE REMNANT MOISTURE BAND OF AN OLD FRONTAL
BOUNDARY OVER THE W ATLC AND PUSH IT ACRS CENTRAL FL. THE SRN JET
BRANCH IS QUITE STRONG (H25 WNDS 100-120KTS) AND WILL PROVIDE
PLENTIFUL UPR LVL SUPPORT TO THE DVLPG PATTERN. HOWEVER...MID LVL
DYNAMIC SUPPORT FROM THE SHORT WAVE TROF DIGGING ACRS THE MS
RIVER/UPR MID WEST WILL LARGELY BYPASS THE PENINSULA DUE TO THE
STRONG ZONAL COMPONENT ASSOCD WITH THE AFOREMENTIONED JET. MOS POPS
HAVE INCREASED 10-15PCT SINCE THE 09/00Z RUN...THOUGH LOW QPF
NUMBERS (0.25"-0.50") SUGGEST A RELATIVELY LOW IMPACT EVENT MORE IN
LINE WITH GENERAL STRATIFORM RAIN. INDEED...GFS MODEL DOES INDICATE
STRONG ISENTROPIC LIFT THRU THE 4-5KM LYR BY MIDDAY SUN.
WILL INCREASE POPS TO 40-50PCT SUN...THEN TAPER THEM BACK FROM S TO
N TO 30-40PCT ON MON AS THE SRN JET BRANCH WEAKENS AND LIFTS NWD.
PRECIP SHOULD END AREAWIDE MON NIGHT AS A STRONG MID LVL ANTICYCLONE
BUILDS OVER THE GOMEX AND PUSHES DRYER AND MORE STABLE CONTINENTAL
AIR DOWN THE FL PENINSULA. STRONG MARITIME INFLUENCE DUE TO
PERSISTENT LOW LVL E/NE FLOW. MAX TEMPS LARGELY IN THE M/U70S...MINS
IN THE M/U60S.
TUE-FRI...
THE LARGE H85-H50 HI PRES RIDGE OVER THE GOMEX WILL DOMINATE THE WX
PATTERN THRU MUCH OF NEXT WEEK AS IT DRIFTS ACRS FL AND AND MERGES
WITH A SFC/LOW LVL RIDGE OVER THE ERN CONUS. INCREASING MID LVL
SUPPRESSION AND STRONG DRY AIR ADVECTION WILL PREVAIL THRU MID WEEK
AS THE MID LVL RIDGE BECOMES EMBEDDED IN THE SRN JET BRANCH AND
PUSHES INTO THE ATLC. SFC/LOW LVL ERLY FLOW WILL CONTINUE AROUND THE
BASE OF THE SFC RIDGE...MAINTAINING THE STRONG MARITIME INFLUENCE
THRU THE UPCOMING WEEK. LITTLE CHANGE IN DAY-TO-DAY TEMPS WITH
MAXES RUNNING LARGELY IN THE M/U70S. MINS IN THE M/U50S N OF THE I-4
CORRIDOR...L/M60S S OF I-4.
&&
.AVIATION...
A BAND OF SHOWERS LIFTED TO SOUTH BREVARD AND OSCEOLA DURING THE
OVERNIGHT. THE MODELS SHOW THAT THIS BAND WILL BE SLOW TO LIFT MUCH
FARTHER NORTH AS A MORE NORTHERLY WIND FLOW WILL PREVAILS...BUT
THERE IS A CHANCE THAT SOME SHOWERS WILL REACH TO KMCO LATER THIS
MORNING OR TOWARDS MIDDAY. THE GREATEST CHANCE FOR SHOWERS SHOULD BE
FROM ABOUT KTIX-KMLB-KVRB-KFPR-KSUA WITH LOCAL IFR VISIBILITIES
OCCURRING.
&&
.MARINE...
TODAY-TONIGHT...POOR WEATHER ALONG WITH BREEZY ONSHORE FLOW WILL
OCCUR. TIMING AND MAGNITUDE OF NORTH/NORTHEAST WIND SURGE IS RATHER
LOW CONFIDENCE LATE TODAY. WILL HOLD OFF UNTIL SUNDAY FOR AN
ADVISORY AS ALL GUIDANCE KEEPS WINDS 15-20 KNOTS THROUGH TONIGHT
WITH SEAS 4-6 FEET. BUT THE EXERCISE CAUTION STATEMENTS THAT WILL BE
IN EFFECT SHOULD BE HEEDED BY SMALL CRAFT OPERATORS AS WIND SURGES
THIS TIME OF THE YEAR CAN BE STRONGER THAN FORECAST.
SUN-WED...MODERATE TO FRESH E/NE BREEZE WILL CONTINUE THRU THE FIRST
PART OF THE UPCOMING WEEK AS A STRONG CONTINENTAL RIDGE BUILDS OVER
THE MID ATLC. AS IT DOES...A LONG NERLY FETCH WILL ONCE AGAIN DVLP
OVER THE WRN ATLC THAT WILL PUSH A MODERATE SWELL INTO THE E FL
COAST. SEAS WILL RESPOND BY BUILDING TO SCA 5-6FT NEARSHORE/6-8FT
OFFSHORE BY SUN AFTN...THEN 6-8FT NEARSHORE/9-12FT OFFSHORE BY MON
AFTN. WNDS/SEAS WILL DIMINISH GRADUALLY THRU MIDWEEK AS THE RIDGE
AXIS WEAKENS AND DRIFTS INTO THE W ATLC...THOUGH ELEVATED SEAS ARE
EXPECTED FOR MUCH OF THE UPCOMING WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 61 74 64 74 / 30 50 50 40
MCO 60 78 64 78 / 20 50 40 30
MLB 67 77 69 76 / 30 40 40 40
VRB 67 78 68 77 / 30 40 40 40
LEE 57 76 62 76 / 10 40 40 30
SFB 60 76 64 77 / 20 50 50 40
ORL 61 77 64 77 / 20 50 40 30
FPR 68 78 68 77 / 30 40 30 30
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...SMALL CRAFT ADVISORY FROM 7 AM SUNDAY TO 7 PM EST MONDAY FOR
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY
LINE OUT 20 NM-WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD
COUNTY LINE 20 TO 60 NM OFFSHORE-WATERS FROM SEBASTIAN
INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-WATERS FROM
VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM
OFFSHORE.
SMALL CRAFT ADVISORY FROM 7 PM SUNDAY TO 7 PM EST MONDAY FOR
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20
NM-COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO
SEBASTIAN INLET OUT 20 NM.
&&
SHORT TERM/AVIATION...LASCODY
LONG TERM/IMPACT WX...BRAGAWHazardous weather outlook, Dec 10, 4:51 AM EST, 3 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
451 AM EST SAT DEC 10 2011
AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-110000-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
451 AM EST SAT DEC 10 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.
.DAY ONE...TODAY AND TONIGHT.
.FLOOD IMPACT...
A FEW BANDS OF ONSHORE MOVING SHOWERS WILL OCCUR AND PRODUCE LOCAL
RAINFALL AMOUNTS AROUND ONE INCH. LOCATIONS THAT EXPERIENCE A FEW OF
THESE SHOWER BANDS COULD RECEIVE TOTALS AROUND 2 INCHES.
.RIP CURRENT IMPACT...
THERE WILL BE A MODERATE RISK OF DANGEROUS OCEAN CURRENTS...ESPECIALLY
RIP CURRENTS. THOUGH IT WILL BE QUITE CLOUDY WITH SOME RAINFALL...ANYONE
GOING TO THE BEACH SHOULD ONLY ENTER THE SURF NEAR A LIFEGUARD.
.WIND AND SEA IMPACT...
BREEZY EASTERLY WINDS WILL GIVE WAY TO A NORTH TO NORTHEAST SURGE
LATER TODAY. THOUGH WINDS ARE FORECAST BELOW ADVISORY CRITERIA...
SMALL CRAFT OPERATORS SHOULD EXERCISE CAUTION AS CONDITIONS MAY
BECOME BRIEFLY QUITE HAZARDOUS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
HAZARDOUS BOATING CONDITIONS...ROUGH SURF AND DANGEROUS RIP CURRENTS
WILL CONTINUE WELL INTO THE WORK WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.
LASCODY
Heavy Rain, St. Lucie
- When
- December 10, 8:00 AM EST to 10:00 AM EST
- Where
- St. Lucie County, 1.97 mi WSW of Ancona
- Reported by
- Trained Spotter
- Coordinates
- 27.320, -80.310
A spotter reported one foot of water flooded two roadway intersections to the southwest of Port Saint Lucie for a short period during the morning. Several other smaller streets were also closed due to periodic flooding throughout the day. More than 5 inches of rain were measured across much of St. Lucie County from early morning through mid evening, with reports ranging from Port Saint Lucie, east to the coast.
Heavy Rain, Martin
- When
- December 10, 8:00 AM EST to 10:00 AM EST
- Where
- Martin County, 1.41 mi WSW of Rio
- Reported by
- Trained Spotter
- Coordinates
- 27.240, -80.270
US Highway 1 was reduced to one lane for a short time during the morning as flooding impacted the remainder of the road. Several other nearby streets were also flooded and closed at times throughout the day due to persistent rain. Rainfall amounts of 5 to 8 inches were recorded throughout much of Martin County, from southwest of Palm City through Stuart, from the early morning hours through mid evening.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and High Surf in Hawaii, December 10 to 13, 2011$215,000 · 25 events
- High Wind in Alaska, December 10 to 11, 2011$500,000 · 78 kt wind · 1 event
- Flash Flooding in Puerto Rico, December 10, 2011$40,000 · 7 events
- Lake-Effect Snow in New York, December 10, 2011$30,000 · 2 events
- Blizzard and High Wind in Alaska, December 10 to 12, 201184 kt wind · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 351139, 351140.